Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 2, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Apr 25, 2004, 12:32 PM CDT for Fort Bend County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2004, 12:32 PM CDT (17:32 UTC)
- Expired
- Apr 25, 2004, 3:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Fort Bend County, TX
The radar
The Houston radar (KHGX), 88 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.5 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHGX 251735 FFWHOU TXC157-252030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1232 PM CDT SUN APR 25 2004 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... FORT BEND COUNTY IN SOUTHEAST TEXAS * UNTIL 330 PM CDT * AT 1209 PM CDT...A PERSISTENT AREA OF THUNDERSTORMS OVER EXTREME NORTHWEST FORT BEND COUNTY CONTINUES TO PRODUCE VERY HEAVY RAIN. ABOUT 6 TO 7 INCHES OF RAIN HAS FALLEN NEAR SIMONTON AND AN ADDITIONAL 1 TO 3 INCHES OF RAIN IS POSSIBLE BY LATE AFTERNOON. THIS IS BECOMING A RATHER DANGEROUS SITUATION AND RESIDENTS ARE URGED TO SEEK HIGHER GROUND IF FLOODING IS OBSERVED. * FLOODING IS EXPECTED IN OR NEAR... SIMONTON DO NOT CROSS ANY LOCATION WHERE WATER COVERS THE ROAD A FLOOD WATCH REMAINS IN EFFECT FOR THE WARNED AREA. PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2972 9603 2960 9604 2969 9580 2979 9587 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 9:40 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 25, 9:40 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 940 AM CDT SUN APR 25 2004 .DISCUSSION... ONLY MINOR CHANGES...MAINLY CLEANING UP TEMPORAL WORDING...EXPECTED FOR THE MORNING UPDATE. A LARGE SWATH OF SHOWERS AND THUNDERSTORMS CONTINUES TO DEVELOP AND MOVE INTO MOST OF SOUTHEAST TEXAS. AS OF LATE MORNING...THE HEAVIEST ACTIVITY WAS MAINLY NORTH OF I-10 AND WEST OF I-45. EVERYONE WILL SEE RAIN TODAY...AND SOME WILL SEE VERY HEAVY RAIN...UNTIL THE FRONT MOVES OFF THE COAST LATER TONIGHT. 46/33 && .PREV DISCUSSION... MESO HIGH FROM TYR-HDO IN VCNTY OF ONGOING PRECIP NEAR POOLING OF 850 MOISTURE. OUTFLOW BOUNDARIES GALORE OVER SETX BUT MORE PROMINENT FEATURE NEAR THE COAST FROM BPT-IAH AND THEN TO NEAR RKP AREA. VERY IMPRESSIVE MOISTURE POOLING OFFSHORE AND OVER COASTAL BEND REGION. ARANSAS PASS GPS PLOT SHOWING 2.05 PW. THE MOISTURE TRANSPORT SHOULD SPREAD NORTHWARD THIS MORNING AND FORESEE ANOTHER LARGE CONVECTIVE CLUSTER DEVELOPING THIS MORNING TO THE WSW AND TRACKING EAST INTO SETX...SOMEWHAT ALONG THE LINES OF THE GFS SCENARIO. GFS DOES OVERDO THE NORTHERLY FLOW BEHIND THE CONVECTIVE MASS SO WILL LIKELY FAVOR THE LIGHTER FLOW PRESENT IN THE ETA TODAY. S/W ROTATING DOWN INTO NM NOW WILL TRAVERSE EASTWARD AND SHOULD HELP TO PUSH FRONT SOUTH TONIGHT. 850 AND SURFACE FRONT MOVE ACROSS THE AREA TONIGHT AND SHOULD END THE PRECIP BY 12-15Z MONDAY MORNING INLAND THOUGH MAY STILL HAVE SOME OFFSHORE. THANKS FTW AND HPC FOR THE CHATS...MUCHAS GRACIAS TO FSL FOR A VERY HELPFUL WEBSITE. DRYING TREND FOLLOWS WITH MILD DAYS MONDAY AFTERNOON THROUGH THURSDAY. UNSETTLED WEATHER RETURNS LATER ON THURSDAY WITH DEEPENING ONSHORE FLOW AND DEVELOPING TROUGH OVER THE ROCKIES AND TRAILING LOW DOWN INTO BAJA (PER ECMWF). SHOULD GET A SHOT AT PRECIP LATE THURSDAY AND FRIDAY. PATTERN MAY END UP SIMILAR TO PRESENT ONE WITH DIFFUSE FRONTAL BOUNDARY IN THE VCNTY AND PERTURBED SW FLOW ALOFT...MAYBE ANOTHER WET WEEKEND. FFA UP AND WILL INCREASE POPS SOUTH FOR TODAY AND NUDGE UP POPS TONIGHT TO ACCOUNT FOR SLOWER FROPA...EXTENDING THE THE FLOOD WATCH UNTIL 6 PM. WOULD NOT BE SURPRISED TO SEE RAINFALL AMOUNTS OF 2-3 INCHES TODAY. 45/37 .HGX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR ALL OF SOUTHEAST TEXAS THROUGH 6 PM SUNDAY. SCEC FOR 20-60NM WATERS THROUGH NOON. &&
Hazardous weather outlook, Apr 25, 6:58 AM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 658 AM CDT SUN APR 25 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-260500- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON- MATAGORDA-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 658 AM CDT SUN APR 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TODAY. ...FLOOD WATCH IN EFFECT THROUGH 6 PM... SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AS A CLUSTER OF SLOW MOVING STORMS WITH VERY HEAVY RAINFALL RATES MOVES IN FROM THE SOUTHEAST WITH VERY HEAVY RAINFALL RATES ACROSS AREAS MAINLY SOUTH OF THE INTERSTATE 10 CORRIDOR. A PERSISTENT BAND OF SHOWERS AND THUNDERSTORMS OVER NORTH-CENTRAL TEXAS WILL GRADUALLY MOVE SOUTH LATER TODAY BRINGING MORE RAINFALL TO THE NORTHERN AND CENTRAL PORTIONS OF THE AREA. WIDESPREAD RAINFALL OF 1/2 TO 1 INCH WITH SOME AREAS RECEIVING 2 TO 4 INCHES ARE POSSIBLE. STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL... INTENSE AND FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL WILL BE POSSIBLE. SEE FLOOD WATCH FOR MORE DETAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RAINS WILL BE ENDING EARLY MONDAY. HIGH PRESSURE TO BUILD INTO THE AREA DRYING OUT THE REGION AND BRINGING MILD WEATHER THROUGH THURSDAY MORNING. WIDESPREAD RAINFALL MAY BE ON TAP FRIDAY AND THROUGH THE WEEKEND AS A FRONT SAGS SOUTH INTO THE AREA AND AN UPPER LEVEL TROUGH OF LOW PRESSURE BECOMES ANCHORED OVER NORTHERN MEXICO. HAZARDOUS WEATHER IS NOT EXPECTED FOR THE PERIOD MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 11:27 AM CDT | Flash Flood Warning | HGX | Austin | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.